was having a good deal of chest pain and dizziness and nausea so I went into the ER. (I began taking the increased 40k units per week of epogen Friday before last - so I'm two shots into the increased dose).
The doc had me on 40 twice a week..it wasn't until we upped it that I got into the 10s again. Then it got too high so we finally figured every five days kept me at about 10.5 and stuck with that.
Why won't you doc up the Epo???
Posted to you in yesterday's thread. In summary, there are acute protocols without ribavirin, you should look into right away as a means of keeping you on the interferon.
Certainly a dose reduction and/or more Procrit should seriously be considered now. And, of course, minimally getting a consult (or switching tretment to )a hepatologist (liver specialist) who can synthesize the studies posted into clinical realities.
Did your doctor order a reticulocyte count and a haptoglobin test? My surgeon ordered these when he was concerned about bone marrow. He wanted to see a high reticulocyte count which would indicate that my bone marrow was working to replace the red blood cells. A low haptoglobin would support that and suggest that hemolytic anemia is responsible rather than a suppressed bone marrow issue. Mike
What a nightmare.
Good luck and I hope you nail the SOB.
MikeSimon - I get a retic count with all of my cbc's. I oreder an anemiab panel with retic count. That way, I CAN SEE where I'm at and if I'm making new blood or not. So far, it would appear that I am. Which doesn't argue much for the interferon having shut down the bone marrow. The rate of hemolysis for me on the riba is just apparently quite high.
Jim, I am going to call the hema, and get him in conference with the liver guy and another hepta if need be. Obviously, I have only a small window to build a protocol with a suggested way of approaching this, including what the alternate plans will be in certain eventualities. Because getting blood in the ER in the middle of the night so you can stay on tx is not a whole bunch of fun. Although... I have to say. There is something strange and holy about watching someone else's blood run into your body. It's just so symbolic that someone would transfer some of their very life essence to you. Even more so since after you've been transfused, you actually, for a short time, feel better, have new life, their life within you. Ok. Enough of that.
NY - My hematologist was concerned about more than 40k per week. I am not going to lie and tell you folks that I have not already done another 20k yesterday anyway. So sue me. I have the stuff here...
All - there is always kind of a researcher part of me that looks on going, "hmmm, I wonder if this will happen, I wonder if this will do this or this." So in this case, I'm interested to see how fast I'll tank off of the extra two units. Also, what are the implications on your riba load for adding two units of blood. Plus, I didn't take last night's dose because I was in the ER getting blood. I figured I was saturated enough at that point and just started back to the regular dosing this morning.
I won't hear about court for a couple weeks. Oh yeah, :oX Apparently its a secret. Whoops. Yikes. They should tell you that BEFORE hand.
Well, at least you have reason to believe that your bone marrow is functioning well. It's too bad we can't get plasma levels for ribavirin because we might be able to tailor our dose so as to avoid this type of extreme hemolysis. My Hb tanked too and I was on 40,000 units of Epogen 2 times per week. I developed severe bone pain and I attributed it to the Epogen but it was never validated that the Epogen caused it. It was excruciating pain in my legs and feet and I couldn't walk more than 50 to 100 feet without stopping. I wish you good luck. Mike